MAUDE Adverse Event Report: LIVANOVA USA INC THORACIC CATHETER; DRAINAGE CATHETER

LIVANOVA USA INC THORACIC CATHETER; DRAINAGE CATHETER
Model Number TC-XXXXX
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue was identified prior to any patient involvement (unpacking).A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested at livanova usa inc for investigation.Investigation is ongoing.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Livanova has received a report that the catheter thoracic 32fr x 20in straight flared end (catalogue number tc-10132, lot 2009000080) contained a thoracic catheter french 28fr instead of french 32fr as per labelling.There is no report of any patient injury.
 
Additional Manufacturer Narrative
The complaint was confirmed through the analysis of provided picture.The dhr review was carried out: the lot was released as conform according to the specifications.No deviation, non-conformity, or material scrap/requests relevant to the reported issue was identified.No further similar complaint in the last 12 months occurred for the claimed code.Based on the internal investigation the most probable root cause for the complained failure was a mix-up problem occurred during kitting process.In particular, the manufacturing personal pulled the wrong product, the 28fr cannula, instead of the 32fr cannula, and allocated those to the shop order.To prevent recurrence of the complained failure, a capa activity has been initiated.Despite the risk level associated to this issue is low, to remove the affected devices from the market, a field action was initiated.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
THORACIC CATHETER
Common Device Name
DRAINAGE CATHETER
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key10471113
Report Number1718850-2020-00038
Device Sequence Number19719258
Product Code GBX
UDI-Device Identifier00803622105975
UDI-Public(01)00803622105975(240)230331(17)TC-10132(10)2009000080
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberTC-XXXXX
Device Catalogue NumberTC-10132
Device Lot Number2009000080
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1